Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 11, 1997, 3:48 PM MDT for Power County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1997, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 11, 1997, 4:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Power County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 112153 FFWPIH IDC077-112245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 348 PM MDT MON AUG 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...SOUTHEASTERN POWER COUNTY AT 350 PM MDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SOUTHEAST POWER COUNTY BETWEEN THE COMMUNITIES OF PAULINE AND ARBON. THESE STORMS WERE NEARLY STATIONARY. RADAR RAIN FALL ESTIMATES INDICATE FROM ONE TO TWO INCHES OF RAIN MAY HAVE FALLEN IN THE AREA DURING THE PAST HOUR. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS A FLOODED ROAD. FLOODING OF ROADWAYS AND SMALL STREAMS IS LIKELY. SURVICK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:00 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM MDT, 1 hour 48 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT MON AUG 11 1997 UPPER LEVEL LOW PRESSURE DISTURBANCE OVER SOUTHWEST IDAHO AND EASTERN OREGON BEGINS TO FILL AND LIFT NORTHEAST BY TUESDAY AFTERNOON. IN THE MEANTIME...TWO MORE AFTERNOON/EVENINGS OF ACTIVE THUNDERSTORMS. WATER VAPOR IMAGERY SHOWING DEFINITE CLOSED CIRCULATION ABOUT THIS DISTURBANCE WITH PRONOUNCED PV MAX ROTATING FROM OREGON INTO NORTHERN NEVADA THIS AFTERNOON...CONTINUING INTO SOUTH CENTRAL HIGHLANDS BETWEEN 9 AND MIDNIGHT TONIGHT. UPPER SPEED MAX ALSO EVIDENT IN WATER VAPOR IMAGERY CROSSING NORTHERN CA. OTHER CONVECTION ALREADY DEVELOPING IN CENTRAL MOUNTAINS NEAR MACKAY AND IN CASSIA COUNTY. AIR MASS QUITE UNSTABLE...BOI/LKN/SLC 12Z SOUNDINGS ALL INITIALIZE WITH LIS MINUS 1 TO 3...PRECIPITABLE WATER .6 TO .9 INCH...SOME THUNDERSTORMS THIS EVENING WILL PRODUCE HEAVY RAIN SHOWERS. COLD POOL ALOFT STEEPENS LAPSE RATES THIS EVENING. MODIFIED SOUNDINGS INDICATING CAPES IN 1000 TO 1500 J/KG WITH LOW TO MODERATE SHEAR PRESENT TO SUPPORT POSSIBLY SEVERE THUNDERSTORMS. OREGON PV MAX ARRIVING LATE THIS EVENING WILL KEEP POTENTIAL FOR STRONG THUNDERSTORMS WELL THROUGH MIDNIGHT. FAVORING NGM SOLUTION WITH DEVELOPMENT OF OREGON PV MAX...BUT WILL TAKE A MIX OF BOTH ETA/NGM. UPSLOPE AND WEAK DYNAMICS FAVOR SHOWERS IN CARIBOU/UPPER SNAKE HIGHLANDS...PV MAX...LIS OF MINUS 4 AND NGM H7 FORCING FAVOR STRONG THUNDERSTORMS SOUTH CENTRAL HIGHLANDS AND POSSIBLY UPPER SNAKE VALLEY. THUS SCATTERED THUNDERSTORM WORDING IN FORECAST MOST LOCATIONS. LOW PRESSURE DISTURBANCE LIFTS NORTHEAST TUESDAY WITH GOOD PV OVER EAST IDAHO...ESPECIALLY UPPER SNAKE HIGHLANDS. ANOTHER ACTIVE DAY. LITTLE CHANGE IN HEIGHTS/THICKNESS AND WILL STAY CLOSE OR SLIGHTLY COOLER THAN GUIDANCE WITH TEMPERATURES. MODELS WRAP MOISTURE FROM WYOMING BACK THIS WAY FOR MOSTLY CLOUDY SKIES TUESDAY. RS .WSR88D KSFX VCP21...OPERATIONAL. IDA EB 051/079 049/078 047 08543 PIH EB 052/080 052/079 050 08543
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:04 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 41 min |
| Aug 10, 6:49 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 41 min |
| Aug 11, 3:20 PM MDT | Flash Flood Warning | PIH | Bannock | 70 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.